Severe reversible thrombocytopenia resulting from butoconazole cream

P. A. Maloley, E. Nelson, H. A. Montgomery, J. R. Campbell

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

A 54-year-old woman with a 19-year history of rheumatoid arthritis developed life-threatening thrombocytopenia one week after beginning butoconazole therapy for a vaginal yeast infection. This was complicated by upper gastrointestinal hemorrhage that probably resulted from ibuprofen and methotrexate therapy. Sepsis, myelophthisic anemias, and other potential etiologies were ruled out. Once stabilized, the patient was rechallenged with other medications without incident. These findings indicate that a potentially serious thrombocytopenia may result from the administration of butoconazole vaginal cream or in combination with methotrexate and/or ibuprofen.

Original languageEnglish (US)
Pages (from-to)143-144
Number of pages2
JournalDICP, Annals of Pharmacotherapy
Volume24
Issue number2
DOIs
StatePublished - Jan 1 1990

ASJC Scopus subject areas

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Severe reversible thrombocytopenia resulting from butoconazole cream'. Together they form a unique fingerprint.

  • Cite this